Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Anti-depressant can lower testosterone???

Discussion in 'Medications that can cause Hair Loss' started by vaso, Nov 25, 2009.

  1. vaso

    vaso Established Member

    Joined:
    Sep 4, 2008
    Messages:
    436
    Likes Received:
    0
    Dislikes Received:
    0
    Hi guys, I was searching the net on medications and lowering testosterone and i came across this link,

    http://www.mens-hormonal-health.com/low ... auses.html


    it states that anti-depressants actually lower testosterone - WHAT!!!, I always thought anti-depressants were bad for your hair and i've steered clear from them for quite a while........but could they help you in the long run?????, especially gals like me who are just sensitive to testosterone/androgens in our bodies -hmmm.

    I then clicked on anti-depressants on this page and it gave a list of anti-depressants that do not lower libido and other stuff and wellbutrin is one of them, i know alot of ladies have taken this drug and have complaint that their shedding had increased - i just found this very interesting.

    I don't take an anti-depressant but maybe i should if it will lower my testosterone - just a thought.
     
  2. kimm

    kimm Guest

    I've read this too!

    In fact, I was on Zoloft for about 6 weeks and had an allergic reaction. During that time my facial hair and shedding went down (I was doing other things at the time too)

    After the reaction I was switched to Celexa, which is apparently weaker. I noticed an increase in facial hair and shedding during this time, as well as the fact that it didn't work!

    Back on Prozac ( I sound like a nutjob don't I?) and although I don't think the effect was as strong as with Zoloft, I do think it may have helped a tiny bit.
     
  3. miche777

    miche777 Guest

    I was on various anti-depressants for about 10 years and am positive they jump-started my Androgenetic Alopecia.....

    But everyone is different. I will say that the research I did on wellbutrin and hairloss was scary to say the least..I never tried it.

    I have very very low testosterome and still have Androgenetic Alopecia...that's all I know. :dunno:
     
  4. Jubilee

    Jubilee Guest

  5. My shedding started 5 weeks after I started to eat wellbutrin.

    Great increase in shedding 5 weeks after increasing the dose.

    I stopped wellbutrin September 12th 2009, but no decrease in shedding.

    I also got sort of serborrheic dermatitis 5 weeks after wellbutrin, and I think that maybe that is what cause the shedding.

    I have read that SSRI like prozac and such also can cause hair loss.

    I had to lower my Prozac when I started with Wellbutrin though. And now I eat even less of that.

    It is like the body get used to SSRI and I can't stop eating it without getting major depressions. Really bad. Ten times more bad than the state I was in when I got SSRI in the first place.
     
  6. kimm

    kimm Guest

    I noticed this too. I had a huge bout of depression even from switching generic forms of Prozac. Same dosage, just different manufacturer.

    I'm now afraid to try and come off of it!
     
  7. louisap

    louisap Guest

    When my hair loss started I was very, very stressed, and had been on Seroxat.
     

Share This Page